MDJunction - People Helping People
 
Ask a Question
04/03/2008 04:50 AM

****LYRICA, AGAIN****

mesafoxx
mesafoxx  
Posts: 350
Member

Shocked
Reply

04/03/2008 04:50 AM
mesafoxx
mesafoxx  
Posts: 350
Member

lyrica-----let me tell u what, my experience is Lyrica, is not a good drug for me!!!!! I guess it was about 3 wks ago i went back on lyrica, because, i just want to take whatever will or is supposed to help me. I took it b-4 and found that my legs and feet,arms and face were swelling and we werent sure if it might have been a side affect for me or what, that was the only new drug that i had started. So we took it away. But, we took it away and the swelling stayed and stayed and stayed. Of course we knew by this time that the lyrica had little to nothing to do with the swelling at all. I had been put back on gaba(neurotin)again because i could not go without one or the other. So, because it was not the lyrica, i could go back on it whenever i was ready to. I was finally ready 3 wks ago, i would say from the 2nd day of taking lyrica i became lathargic, very very air brained, kindof like, fibro fog, (which is what i thought it was) i figured that maybe what i thought was fibro fog really wasnt fibro fog and that i was sadly mistaken. Well, on my way home the other day i was coming up to a red light, i had my foot on the brake pedal, and for a split second my eyes must have shut cause when i came to ,(yes, when I came to) i was starting to go right on thru that dam red light, so i put on the brakes alot harder, and looked to my right, and there was a whole family hollaring at me in whatever language they spoke, because my tires must have squealed and scared the little child. They were just fixing to cross the street. In all of a second i could have lost all of the privleges that i worked so hard to keep, that we (most of us) take for granted everyday, this is what i was thinking omg i could have just hurt someone, thank God that i didnt, but omg i was shaking like a shaking machine. That scared the u know what out of me. I guess that was Monday and on Wednesday I had an appt to go to my rheumotoligist i would tell my dr. what happened. He immediatly took me off the lyrica and we need to wait a few days and then im going back on the gaba,(neurotin)but he wanted to wait a few days just to make sure the feeling i was getting was gone, we will see i guess, it hasnt been 24hrs yet, but im still getting the feeling in my head again, I,m hoping that feeling goes away very quickly, I cant take that feeling it's terrible. The faster is goes the better I will be. So ladies, i dont think(or i know for sure) this is one fibromyalgia patient that will not under any circumstances will i be taking that new drug. Thank you for listening. Have a great day.

04/03/2008 05:17 AM
Bkwrm398
Bkwrm398  
Posts: 993
Senior Member
I'm an Advocate

Mesafoxx,

I am so thankful that you, or no one else, was hurt. That has to be an absolutely awful feeling!

My mom has an appt with her rheumy next Friday and she plans to discuss the side effects that she's experiencing since starting the Lyrica.

I hope the "fog" due to the med disapates soon. Sending a hugSmile.


04/03/2008 05:33 AM
mamanordy

Oh my goodness that must have been really scary for you. I am glad you are alright, and that family too.

06/06/2008 05:45 AM
Cyndipain
Posts: 28
Member

WOW! I am on Lyrica and @ first I had a bad exp. w/it. I have a great doc and he was avail. to talk to me on phn that first week of rx. I, too, had an "outta norm" fog going on that made me so scared to go out in public. I didn't drive that week. Doc told me to stay at starters dose and because I was rather underweight, to cut back alittle. It took about three wks for us to get the dosage right for me. The next month, he increased the dose and I went totally rag doll in the car, luckily my husb.was driving. He had to carry me in the house and get me ready for bed. (all I really remember is threatening him if he tore my pantyhouse; they were brandnew!) Anyway, I ended up gaining wght. therefore being able to handle the recommended dosage to be affective. So the wght gain is the only gripe I have now, and I think that it really depends on the person. Our chemical content because of the many rx's we have to take will make this work for some and not others. But over all, i think Lyrica has been benificial for me. (I wasn't able to gain wght for yrs and yrs...now I am at a normal wght and feel better) So there are side affects. Like everything else, we wgh them out and see if it's worth it. Though I have bad flares, still, I think if I wasn't on Lyrica, it may be worse and longer...I have a fantastic doc, though. Grateful.

((hugs))

Cyndi


11/03/2008 06:34 PM
woodpecking101
Posts: 11
Member

Mesafoxx,

I'm glad also that you and everyone else came thru that experience safely. That is really scary. I hope you don't have to experience anything like that again!

I was close to having a very similar experience. I had gone on wellbutrin to see if it would help my symptoms, and the day I was due to double the dose (per dr's instructions) I had an eye doctor appointment. I was waiting in the doctor's office and started felling sick at my stomach. I went out in the hall to find a bathroom and started bouncing off the walls, I couldn't walk straight and my vision narrowed to nothing. 15 minutes earlier I had been on the interstate driving at 70 mph. When I woke up I was going down the hall on a gurney with all these people looking down at me.

They decided to do an angioplasty to rule out my heart and it was ok. I had no more problems and they sent me home. And I took no more wellbutrin.

When I start a new med now I'm going to take a couple days off while I do it.


11/03/2008 07:22 PM
ALCSS2008

Boy can I relate to Mesafoxx. I was driving my kids to school one afternoon to basketball practice and my daughter asked me why I was driving so slow and I was totally, one hundred percent asleep. I cannot survive without lyrica so I recently started on Provigil. It is supposed to help me stay awake. If this doesn't work, my husband is taking my license.

11/04/2008 04:18 AM
Midnyte

I'm so glad you and the bystanders are ok! It's sad that we have so few options in treatment. I hope they find something to help you soon!

*hugs*

Mid


11/04/2008 04:24 AM
Barbkubacki

My husband does not want me to drive and I prefer not to drive. I sometimes have the same problem I feel like I am falling a sleep. My eyes are open but I can't focus. I get lost all the time too.

11/04/2008 05:32 AM
lisanaylor2007
lisanaylor2007  
Posts: 423
Member
I'm an Advocate

I was put on Lyrica about 3 months ago. I had the experience that I felt like I was getting dizzy and the whole room was spinning. So I quit taking it and I have been fine since. It is really hard to find a medication that works that is not going to make you so tired that you are unfunctionable or have the ability to drive. I have a slight seizure disorder that I take no meds for. I basicly watch my diet.If I don't eat enough in a couple days I have a chance of having one. So alot of meds that make me lose my appetite, I have to know ahead of time so that I have the ability to counteract the meds. Lyrica made me to dizzy that I was honestly to affraid to drive without someone with me.
Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved